MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a cool line catheter (lot #162889) suspected to be leaking was confirmed during the functional testing.A leak was observed at middle of distal balloon during functional in/out lumen flushing test.The probable root cause of the reported complaint was due to a latent material defect.Visual inspection was performed, no physical damage was observed on the catheter.Noticed blood residues inside the catheter's balloons and luered tubings.All lumens were flushed without resistance.During in/out lumen flushing test, a leak was observed at middle of distal balloon.When observed the leak under the microscope, a circumferential tear in the balloon was observed at middle of distal balloon, thus confirming the reported catheter leak.Unable to perform the pressurized functional testing due to the condition in which the catheter was received.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.It is unlikely that the defective catheter was shipped.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number (b)(4).
 
Event or Problem Description
During ivtm therapy, it was noted that blood tinged was observed within the closed looped of the start-up kit (lot #167955).Cool line catheter (lot #162889) suspected to be leaking.The catheter and suk were replaced and treatment continued with the same console.Per hospital's physicians, the catheter insertion was smooth into the patient's subclavian vein.No power injection occurred, no rapid transfusion occurred through line and no other lines noted within the same vessel.Catheter dwell time was 2 days.Patient's status information was requested but the customer did not provide a response.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key13054707
Report Number3010617000-2021-01201
Device Sequence Number19247848
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number162889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown